Tennessee, 2006Damaging Wind in Tennessee, August 10, 2006
August 10, 2006 · NWS HUN · 1 event in 1 county or zone
Several clusters of strong to severe thunderstorms developed during the early afternoon hours producing locally damaging winds, small hail and heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several clusters of strong to severe thunderstorms developed during the early afternoon hours producing locally damaging winds, small hail and heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 10, 1:15 PM CST, 1 hour earlier.
Area forecast discussion, Aug 10, 1:15 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
215 PM CDT THU AUG 10 2006
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED EARLY THIS AFTERNOON
ON OLD SURFACE BOUNDARIES. THE ATMOSPHERE OVER THE TN VALLEY TODAY
IS HIGHLY UNSTABLE AND THE ACTIVITY SHOULD PERSIST INTO THE EVENING
HOURS. AS OF 2 PM...REPORTS OF DAMAGING WINDS HAVE BEEN RECEIVED
FROM LAUDERDALE AND MORGAN COUNTIES IN NORTHERN AL AND A THREAT OF
ISOLATED DAMAGING WIND GUSTS CONTINUES.
THE CURRENT UPPER AIR PATTERN HAS A RIDGE OVER THE CENTRAL CONUS
WITH TROUGHS OVER THE WEST AND EAST. SHORT WAVE ENERGY THAT ROUNDED
THE TOP OF THE RIDGE RECENTLY IS PARTLY RESPONSIBLE FOR THE MCS
ACTIVITY OVER THE MIDWEST. THE SHORT WAVE IS FORECAST TO MOVE
SOUTHEAST WITH TIME AS THE TROUGH OVER THE EAST MOVES TOWARD THE
COAST. IT WILL BE THE MAIN UPPER AIR FEATURE OF INTEREST FOR THE TN
VALLEY THROUGH FRIDAY.
THE NAM40 AND GFS40 MODELS DIFFER IN THEIR PORTRAYALS OF SURFACE
FEATURES AND MEAN RH FIELDS THE NEXT TWO DAYS. BASED ON THE
PREFERRED NAM DEPICTION...IT IS ANTICIPATED THAT OUR LOCAL WEATHER
LATER TONIGHT AND FRIDAY WILL BE LARGELY INFLUENCED BY MCS RELATED
DEVELOPMENTS TO THE NORTHWEST. BENEFICIAL ASPECTS OF THIS WILL BE
INCREASED RAIN CHANCES AND A BREAK IN THE HEAT.
THE NAM40 INDICATES THAT PRECIP CHANCES WILL INCREASE OVERNIGHT AND
THROUGH THE DAY ON FRIDAY AS A SURFACE OUTFLOW BOUNDARY ADVANCES
FROM THE NORTHWEST. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL BE ON FRIDAY FROM ACTIVITY MOVING SOUTH FROM TN. THE OUTFLOW
BOUNDARY ITSELF IS FORECAST TO MOVE THROUGH NORTHERN AL FRIDAY
EVENING...WITH RAIN CHANCES DECREASING FRIDAY NIGHT.
THE SEVERE WEATHER THREAT FOR THE OVERNIGHT HOURS AND FRIDAY LOOKS
MINIMAL AT THIS POINT. FORECAST SOUNDINGS INDICATE THE POTENTIAL
FOR ELEVATED THUNDERSTORMS TOWARD DAYBREAK FRIDAY...WHILE CLOUD
COVER AND RAIN WILL PROBABLY INHIBIT SEVERE DEVELOPMENT DURING THE
DAY FRIDAY. HOWEVER...INCREASING MAINLY UNIDIRECTIONAL TROPOSPHERIC
FLOW COULD RESULT IN ISOLATED BOW ECHOES WITH STRONG WINDS. CURRENT
QPF FROM THE HYDROLOGIC PREDICTION CENTER INDICATES POTENTIAL FOR AN
AVERAGE RAINFALL OF 1/2 TO 1 INCH OVER NORTHERN AL AND PARTS OF
SOUTHERN MIDDLE TN FRIDAY.
SCATTERED INSTABILITY SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE SATURDAY AS THE SHORT WAVE PASSES OVER THE TN VALLEY.
A COOLER AIR MASS TO THE NORTHEAST RELATED TO THE EASTERN UPPER LOW
IS FORECAST BY THE NAM40 TO MOVE INTO NORTHERN AL SATURDAY EVENING.
TEMPERATURES THIS WEEKEND WILL BE PLEASANT WITH HIGHS ONLY REACHING
AROUND 90 DEGREES. AS NEXT WEEK PROGRESSES...THE UPPER RIDGE WILL
REBUILD OVER THE CENTRAL STATES WITH A SMALL CHANCE OF RAIN TUESDAY
AND WEDNESDAY AS ANOTHER FRONT MOVES DOWN FROM THE NORTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 74 90 70 88 / 30 60 50 30
SHOALS 74 89 70 88 / 30 60 50 30
CULLMAN 74 88 71 89 / 30 60 50 30
FAYETTEVILLE 73 89 69 89 / 30 60 50 30
ALBERTVILLE 74 88 71 86 / 30 60 50 30
FORT PAYNE 74 89 71 88 / 30 60 50 30
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
SCHAUB
Hazardous weather outlook, Aug 10, 12:21 PM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
121 PM CDT THU AUG 10 2006
ALZ001>010-016-TNZ076-096-097-110230-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
121 PM CDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THROUGH TONIGHT...
THE ATMOSPHERE OVER THE TENNESSEE VALLEY IS MORE UNSTABLE TODAY...
SO A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE SEVERE...
WITH DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN.
IT WILL BE VERY WARM AND HUMID AGAIN THIS AFTERNOON WITH HEAT
INDICES CLIMBING TO AROUND 105 DEGREES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS ON FRIDAY AS
AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. SOME
STORMS COULD BE STRONG...PRODUCING HEAVY RAIN...GUSTY WINDS AND
OCCASIONAL CLOUD TO GROUND LIGHTNING.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
KTW
In the hours before
Special weather statement, Aug 10, 1:32 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
232 PM CDT THU AUG 10 2006
ALZ009-102015-
JACKSON-
232 PM CDT THU AUG 10 2006
...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 315 PM CDT...
AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES WEST OF HYTOP...MOVING SOUTHEAST AT 5
MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST EAST OF SKYLINE.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FRANCISCO.
LARKIN.
ESTILLFORK.
HYTOP.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
CBD
Special weather statement, Aug 10, 1:44 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
244 PM CDT THU AUG 10 2006
ALZ006-102015-
MADISON-
244 PM CDT THU AUG 10 2006
...SIGNIFICANT WEATHER ALERT FOR NORTHERN MADISON COUNTY UNTIL 315
PM CDT...
AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF HAZEL GREEN...OR NEAR DAN
...MOVING SOUTHEAST AT 10 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
TONEY.
GLADSTONE.
FISK.
HAZEL GREEN.
MERIDIANVILLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
CBD
Special weather statement, Aug 10, 1:45 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
245 PM CDT THU AUG 10 2006
ALZ004-102015-
LAWRENCE-
245 PM CDT THU AUG 10 2006
...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 315 PM CDT...
AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF NORTH COURTLAND...OR 14 MILES
WEST OF DECATUR...MOVING EAST AT 15 MPH.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HILLSBORO.
CADDO.
ANOTHER CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED OVER THE
BANKHEAD NATIONAL FOREST...MOVING EAST THROUGH SOUTHERN LAWRENCE
COUNTY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JE/23
Special weather statement, Aug 10, 1:49 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
249 PM CDT THU AUG 10 2006
ALZ005-102015-
LIMESTONE-
249 PM CDT THU AUG 10 2006
...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL 315 PM CDT...
AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF TRINITY...OR 13 MILES
SOUTHWEST OF ATHENS...MOVING EAST AT 5 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
COXEY.
RIPLEY.
TANNER.
IN ADDITION...ANOTHER STRONG STORM WAS LOCATED NEAR EAST
LIMESTONE...MOVING SOUTHEAST AT 5 MPH.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
IF ON OR NEAR THE TENNESSEE RIVER BETWEEN WHEELER DAM AND
DECATUR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON
THE WATER IN A THUNDERSTORM
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JE
Special weather statement, Aug 10, 2:03 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
303 PM CDT THU AUG 10 2006
ALZ016-102045-
CULLMAN-
303 PM CDT THU AUG 10 2006
...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 345 PM CDT...
AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF ADDISON...OR 15 MILES
SOUTHWEST OF CULLMAN...MOVING EAST AT 10 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CRANE HILL.
LOGAN.
BREMEN.
GOOD HOPE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
CBD
Special weather statement, Aug 10, 2:06 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
306 PM CDT THU AUG 10 2006
ALZ003-102030-
FRANKLIN-
306 PM CDT THU AUG 10 2006
...SIGNIFICANT WEATHER ALERT FOR SOUTHERN FRANKLIN COUNTY ALABAMA
UNTIL 330 PM CDT...
AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF HACKLEBURG...OR 14 MILES
SOUTHWEST OF RUSSELLVILLE...MOVING EAST AT 10 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HODGES.
DUKETON.
PHIL CAMPBELL.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JE/23
Thunderstorm Wind, Lincoln
- When
- August 10, 2:15 PM CST
- Where
- Lincoln County, Fayetteville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 35.150, -86.583
Power lines were blown down on College Street. Numerous trees were blown down on several roads and onto two homes. Damage unknown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 10, 2006$15 million · 62 kt wind · 31 events
- Heat and Hail in Tennessee, August 10, 20061 death · $19,000 · 50 kt wind · 6 events
- Flash Flooding and Damaging Winds in Kentucky, August 10, 20061 injured · $120,000 · 65 kt wind · 30 events
- Damaging Wind in Nebraska, August 10, 2006$500,000 · 85 kt wind · 1 event
- Flooding and Damaging Winds in Illinois, August 10, 2006$207,000 · 61 kt wind · 14 events
- Hail and Damaging Winds in Georgia, August 10, 2006$259,000 · 1 in hail · 7 events
- Damaging Winds in Kansas, August 10, 2006$175,000 · 70 kt wind · 4 events
- Damaging Wind in Illinois, August 10, 2006$100,000 · 56 kt wind · 1 event
- Damaging Winds in Iowa, August 10, 2006$62,000 · 61 kt wind · 5 events
- Damaging Winds and Lightning Strike in Indiana, August 10, 2006$62,000 · 55 kt wind · 5 events
- Damaging Wind in South Carolina, August 10, 20061 injured · $50,000 · 65 kt wind · 1 event
- Flash Flood and Hail in South Dakota, August 10, 20062.75 in hail · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527695.